Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 138, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Sep 18, 2007, 7:29 PM CDT for Clayton County, Iowa. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2007, 7:29 PM CDT (00:29 UTC)
- Expired
- Sep 18, 2007, 7:38 PM CDT
- In force
- 9 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Clayton County, IA
The radar
The La Crosse radar (KARX), 95 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 2123 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 190029
SVRARX
IAC043-190045-
/O.NEW.KARX.SV.W.0138.070919T0029Z-070919T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
729 PM CDT TUE SEP 18 2007
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CLAYTON COUNTY IN NORTHEAST IOWA...
* UNTIL 745 PM CDT
* AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR GIARD....OR ABOUT 9 MILES
SOUTHWEST OF PRAIRIE DU CHIEN....AND MOVING NORTHEAST AT 65 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MONONA AND MCGREGOR AROUND 730 PM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
LAT...LON 4296 9131 4307 9154 4308 9147 4307 9117
4295 9114 4292 9114 4291 9113 4278 9109
TIME...MOT...LOC 0029Z 211DEG 51KT 4304 9125
$$
BOYNE1 follow-up statement
000
WWUS53 KARX 190038
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
739 PM CDT TUE SEP 18 2007
IAC043-190049-
/O.CAN.KARX.SV.W.0138.000000T0000Z-070919T0045Z/
CLAYTON IA-
739 PM CDT TUE SEP 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CLAYTON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4296 9131 4307 9154 4308 9147 4307 9117
4295 9114 4292 9114 4291 9113 4278 9109
TIME...MOT...LOC 0039Z 211DEG 51KT 4310 9101
$$
BOYNEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 3:06 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Sep 18, 3:06 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 306 PM CDT TUE SEP 18 2007 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT FORECAST CONCERNS ARE ON RAIN CHANCES TONIGHT ALONG WITH SEVERE WEATHER THREAT...THEN TEMPERATURES AND CLOUDS THROUGH THE REMAINDER OF THE PERIOD. 18Z SURFACE ANALYSIS SHOWS COLD FRONT EXTENDING FROM WESTERN MINNESOTA...INTO CENTRAL NEBRASKA. WATER VAPOR IMAGERY SHOWS VIGOROUS SHORTWAVE LIFTING THROUGH NEBRASKA TOWARD THE AREA. RUC AND LAPS SHOWING MOISTURE TRANSPORT INTO THE AREA SUSTAINING THE SCATTERED SHOWERS AND THUNDERSTORMS FROM CENTRAL IOWA INTO SOUTHEAST MINNESOTA. WITH THE CLOUD COVER...SPC MESO PAGE INDICATING MUCAPES NEAR 1000 J/KG AHEAD OF FRONT ACROSS CENTRAL MINNESOTA. 12Z 18SEP07 MODELS OFFER SIMILAR SOLUTIONS THROUGH 60 HOURS. AFTER 60 HOURS THOUGH SOME DIFFERENCES DEVELOP WITH THE HANDLING OF THE DIGGING WEST COAST TROUGH AND ITS ATTENDANT CLOSED CIRCULATION. THE GFS LOOKS TO BE IN THE MIDDLE OF THE ENSEMBLE AND THUS LEANED TOWARD THIS IN THOSE OUTER PERIODS. FOR TONIGHT EXPECT SHORTWAVE TO TRANSLATE NORTHEAST ENHANCING LIFT OUT AHEAD OF THE SURFACE COLD FRONT. MOISTURE PLUME WITH PRECIPITABLE WATER VALUES BETWEEN 1.5 INCHES AND 2 INCHES WILL BE PRESENT AHEAD OF THE FRONT ACROSS THE FORECAST AREA. AMPLE SHEAR WITH EFFECTIVE SHEAR VALUES OF 45 TO 50 KNOTS TO SPREAD ACROSS THE AREA THIS EVENING. HOWEVER...INSTABILITY LACKING DUE TO EXTENSIVE CLOUDS...THUS EXPECT CONVECTION TO BLOSSOM DURING THE EVENING HOURS WITH STRENGTHENING LOW LEVEL JET/MOISTURE TRANSPORT. STILL THE POSSIBILITY OF LOCALLY HEAVY RAIN AND THIS ALREADY ADDRESSED IN THE GRIDDED DATABASE. SEVERE THREAT LOOKS ISOLATED AT BEST...BUT CAN/T RULE OUT STRONGER STORMS PRODUCING HAIL AND OR WINDS. HAVE THE HIGHEST POPS DURING THE EVENING HOURS THEN TAPER OFF FROM WEST TO EAST AFTER MIDNIGHT AS FRONT PUSHES EASTWARD. ON WEDNESDAY...MODEL SOUNDINGS AND RELATIVE HUMIDITY PROGS SHOWS POST FRONTAL STRATUS DECK. THUS HAVE HELD ONTO CLOUDS DURING THE MORNING HOURS AND THEN PARTLY SUNNY IN THE AFTERNOON. HIGH PRESSURE THEN BUILDS IN FOR WEDNESDAY NIGHT THROUGH THURSDAY NIGHT WITH QUIET WEATHER. AS FLOW AMPLIFIES ON FRIDAY A SHORTWAVE TRANSLATES ACROSS CANADA DRAGGING A COLD FRONT TOWARD THE AREA. MAIN FORCING LOOKS TO REMAIN TO THE NORTH OF THE FORECAST AREA...BUT LOW POPS ACROSS THE NORTH STILL LOOK WARRANTED. TEMPERATURES TO REMAIN ON THE MILD SIDE THROUGH THE PERIOD. ONLY A FEW MINOR CHANGES TO THE TEMPERATURES GRIDS WITH MAV NUMBERS LOOKING REASONABLE. .LONG TERM...SATURDAY THROUGH TUESDAY MEDIUM RANGE MODELS COMING INTO BETTER AGREEMENT TODAY. ALL OF THEM MAINTAIN LONGWAVE RIDING ACROSS THE EASTERN CONUS WITH A RATHER DEEP CLOSED MID LEVEL LOW ACROSS CALIFORNIA BEING EJECTED NORTHEAST WITH TIME. THIS DUE IN-PART TO MORE ENERGY DIVING SOUTHEASTWARD INTO THE PACIFIC NORTHWEST. THE BIG QUESTION IS HOW QUICKLY THIS LOW PUSHES EASTWARD GIVEN THEN THE PACIFIC ENERGY AND THE SOUTHERN CALIFORNIA ENERGY MERGE OVER THE INTERMOUNTAIN REGION. THE ECMWF HAS TRENDED MUCH DEEPER WITH THE SURFACE CYCLONE ACROSS CENTRAL CANADA LATE IN THE WEEKEND. WILL USE A COMPROMISE BETWEEN THE SLOWER 00Z ECMWF AND FASTER 06Z GFS. AS FOR THE SENSIBLE WEATHER IMPACTS DRY AND WARM WEATHER WILL CONTINUE INTO SUNDAY AS AFOREMENTIONED SYSTEM REMAINS WELL TO THE WEST OF THE AREA AND HIGH PRESSURE INITIALLY OVER THE GREAT LAKES AND UPPER RIDGING HOLDING TIGHT. AS WESTERN TROUGH APPROACHES EARLY NEXT WEEK WILL BRING RAIN CHANCES INTO THE WEST ON MONDAY AND THEN ACROSS THE REMAINDER OF THE AREA MONDAY NIGHT AND TUESDAY. TEMPERATURES TO CONTINUE ABOVE NORMAL WITH MORE SUMMER-LIKE READINGS EXPECTED. && .AVIATION... LOW PRESSURE WILL INTENSIFY AND MOVE NORTHEAST INTO WESTERN LAKE SUPERIOR AND SOUTHERN ONTARIO TONIGHT. THIS WILL DRIVE A SURFACE COLD FRONT THROUGH KRST TAF SITE AROUND 03Z AND KLSE TAF SITE BY 06Z. SHOWERS AND OCCASIONAL THUNDERSTORMS WILL ACCOMPANY THE FRONT AS IT SWEEPS EAST THROUGH THE AREA. PREDOMINATE MVFR CONDITIONS WITH OCCASIONAL IFR CONDITIONS CAN BE EXPECTED WITH LOWERED CEILINGS AND VISIBILITIES UNDER MORE INTENSE SHRA/TS ACTIVITY. POST FRONTAL SCATTERED SHRA WILL OCCUR THROUGH 09Z WITH MVFR/OCCASIONAL IFR CEILINGS AND MVFR VSBY. POST FRONTAL MVFR/OCCASIONAL IFR STRATUS CLOUDS WILL LINGER THROUGH ABOUT 16Z IN NORTHWEST FLOW BEHIND DEPARTING LOW AND COLD FRONT. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. SHORT/LONG TERM...JLR AVIATION..........DAS
Hazardous weather outlook, Sep 18, 5:00 AM CDT, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 500 AM CDT TUE SEP 18 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-191100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 500 AM CDT TUE SEP 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL ADVANCE EASTWARD ACROSS THE OUTLOOK AREA TODAY AND TONIGHT. SOUTHERLY WINDS AHEAD OF THE SYSTEM WILL CONTINUE TO USHER WARM AND MOIST AIR INTO THE REGION...AND THIS WILL RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS AS THE SYSTEM MOVES THROUGH. THE ATMOSPHERE WILL BE SOMEWHAT UNSTABLE...AND WIND PROFILES IN THE LOWER ATMOSPHERE WILL ASSIST IN THE DEVELOPMENT OF SOME STRONG STORMS. A FEW STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE...MAINLY THIS AFTERNOON AND THIS EVENING. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...WITH SOME AREAS SEEING AMOUNTS OF 1 TO 3 INCHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT WEATHER DISTURBANCE LOOKS TO TRACK EAST ALONG THE INTERNATIONAL BORDER THURSDAY NIGHT AND FRIDAY. A TRAILING COLD FRONT MAY BRING SCATTERED THUNDERSTORMS TO AREAS MAINLY NORTH OF INTERSTATE 90...BUT NONE OF THESE LOOK TO BECOME SEVERE. ANOTHER DISTURBANCE LOOKS TO MOVE TOWARD THE UPPER MIDWEST BY NEXT MONDAY...BRINGING A SMALL CHANCE FOR THUNDERSTORMS. IT REMAINS TOO EARLY TO DISCERN IF ANY OF THOSE WOULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE REGION THIS AFTERNOON AND EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. MW
In the hours before
Local storm report, Sep 18, 7:08 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
708 PM CDT TUE SEP 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND GST EDGEWOOD 42.65N 91.40W
09/18/2007 M62 MPH CLAYTON IA TRAINED SPOTTER
&&
ADAMSLocal storm report, Sep 18, 7:15 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
715 PM CDT TUE SEP 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND GST ARLINGTON 42.75N 91.67W
09/18/2007 E60 MPH FAYETTE IA PUBLIC
&&
ADAMSThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:23 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee | 42 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.